Louisiana, 2013Flash Flood and Damaging Wind in Louisiana, May 22, 2013
May 22, 2013 · NWS LIX · 3 events in 2 counties and zones
An outflow boundary from overnight thunderstorms provided a focus for the development of additional thunderstorms during the morning and early afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from overnight thunderstorms provided a focus for the development of additional thunderstorms during the morning and early afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 22, 4:19 AM CST, 16 minutes earlier.
Area forecast discussion, May 22, 4:19 AM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
519 AM CDT WED MAY 22 2013
.SHORT TERM...
SHOWERS AND THUNDERSTORMS HAVE ALREADY MOVED INTO ABOUT THE
NORTHWEST THIRD OF THE FORECAST AREA. THE ONLY MODEL THAT HAD A
DECENT HANDLE ON THIS WAS A HI-RES WRF RUN FROM YESTERDAY...AS
MOST OF THE OTHER MODELS ARE NOT FAST ENOUGH. THIS CONVECTION IS
IN ADVANCE OF THE WAKE SURFACE LOW NEAR THE TEXAS/LOUISIANA BORDER
AND THE MID/UPPER LEVEL SHORTWAVE TROUGH MOVING FROM THE SOUTHERN
PLAINS INTO THE LOWER MISSISSIPPI VALLEY. THE ACCELERATION OF
CONVECTIVE ACTIVITY IS TYPICAL IN THIS VERY DIVERGENT UPPER LEVEL
PATTERN WHICH SHOULD PERSIST STRONGLY OVER THE FORECAST AREA TODAY
ALONG WITH DEEP MOISTURE PROFILES. THE BIG QUESTION AND FORECAST
PROBLEM TODAY IS WHETHER THE SHOWERS AND THUNDERSTORMS WILL BE
ABLE TO BUILD BACK NORTH AGAINST THE MOMENTUM OF THE SOUTHWARD
MOVING OUTFLOW BOUNDARY...AND IF A SURFACE BOUNDARY WILL STALL AND
PRODUCE HEAVY RAINFALL. IT APPEARS IT IS MORE LIKELY A BOUNDARY
WILL STALL RATHER THAN MOVE BACK NORTH AT THIS POINT.
HEAVY RAIN AND FLASH FLOODING CONCERNS HAVE ALREADY STARTED IN
SOME AREAS NORTH OF BATON ROUGE EARLY THIS MORNING...AND LOCALLY
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME
WITH A FEW ISOLATED AREAS POSSIBLY SEEING 4 INCHES ARE EXPECTED
GIVEN THE CURRENT RADAR TRENDS. THESE HEAVIER RAINFALL AMOUNTS ARE
MOST LIKELY DURING THE EARLY TO MID MORNING HOURS...THEN THE
HEAVIER RAIN AREAS SHOULD BECOME MORE ISOLATED AS CONVECTION
BECOMES MORE SCATTERED BY LATE MORNING AND AFTERNOON. GIVEN THE
HIGH FLASH FLOOD GUIDANCE...WILL HOLD OFF ON ISSUING A FLASH FLOOD
WATCH AT THIS TIME. THE THREAT OF ORGANIZED SEVERE THUNDERSTORMS
IS LOW TODAY...HOWEVER...SOME OF THE STRONGER CLUSTERS OF STORMS
THAT DEVELOP MINI-BOW STRUCTURES COULD APPROACH SEVERE LEVELS AND
PRODUCE WIND GUSTS IN THE 40 TO 50 MPH RANGE AND POSSIBLY SOME
SMALL HAIL.
SHOWER AND THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH FROM THE
WEST LATE IN THE AFTERNOON AND TONIGHT AS THE MAIN UPPER LEVEL
SUPPORT PUSHES EAST OF THE FORECAST AREA. ON THURSDAY...A
MID/UPPER TROUGH WILL AMPLIFY OVER THE EASTERN SEABOARD REGION AS
A MID/UPPER LOW/TROUGH PERSISTS OVER THE PACIFIC COAST. IN
BETWEEN...AN UPPER LEVEL RIDGE WILL BUILD OVER THE CENTRAL U.S. ON
THURSDAY WITH NORTHWEST FLOW ACROSS THE CENTRAL GULF COAST. THERE
WILL BE A WEST TO EAST FRONTAL BOUNDARY SAGGING SLOWLY SOUTH OR
TEMPORARILY STALLING ACROSS THE NORTHERN PORTION OF THE FORECAST
AREA ON THURSDAY AS WEAK UPPER LEVEL DISTURBANCES MOVE ACROSS THE
BOUNDARY. THE ATMOSPHERE WILL HAVE MUCH LESS MOISTURE CONTENT TO
WORK WITH WHICH MEANS A LACK OF CLOUDS AND FAIRLY HOT TEMPERATURES
WILL BE EXPECTED. MID LEVEL TEMPERATURES WILL BE RATHER COOL WITH
STEEP LAPSE RATES...SO INSTABILITY WILL BE HIGH. SINCE THE
DYNAMICS WILL BE WEAK...WILL ONLY CARRY A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS AT THIS TIME.
THURSDAY NIGHT AND FRIDAY...THE DIGGING UPPER TROUGH OVER THE
EASTERN STATES WILL CAUSE SURFACE HIGH PRESSURE TO STRENGTHEN AND
BUILD SOUTH AND SOUTHEAST FROM THE MIDWEST INTO THE SOUTHEAST
STATES. THIS WILL PUSH A WEAK COLD FRONT WITH MUCH DRIER AIR SOUTH
THROUGH THE FORECAST AREA. THE BOUNDARY MAY BE HUNG UP JUST ENOUGH
FOR A FEW AFTERNOON SHOWERS NEAR THE ATCHAFALAYA RIVER...BUT MOST
AREAS SHOULD BE DRY AND LESS HUMID. TEMPERATURES WILL FALL TO MORE
COMFORTABLE AND BELOW AVERAGE LEVELS FRIDAY NIGHT AS THE SURFACE
HIGH CONTINUES TO BUILD IN FROM THE NORTH.
.LONG TERM...
LITTLE CHANGE IN THE OVERALL WEATHER PATTERN IS EXPECTED FROM
FRIDAY THROUGH THE HOLIDAY WEEKEND AS THE UPPER SYSTEMS OVER BOTH
THE WEST AND EAST COASTS WILL ONLY SLOWLY PROGRESS EAST WHILE A
RIDGE PERSISTS OVER THE CENTRAL STATES. SURFACE HIGH PRESSURE WILL
GRADUALLY WEAKEN AND SHIFT EAST...BUT WILL MAINTAIN ITS GRIP ON
THE GULF COAST REGION. THIS MEANS THERE SHOULD BE NO THREAT OF
RAIN WITH ABUNDANT SUNSHINE. TEMPERATURES WILL BE NOTICEABLY
COOLER DURING THE NIGHTS AND MORNINGS OVER THE WEEKEND DUE TO THE
LOWER HUMIDITY...AND HAVE LOWERED THE FORECAST LOWS MORE IN LINE
WITH THE GFS TRENDS FROM THE LAST FEW RUNS. THE HIGH TEMPERATURES
ARE EXPECTED TO BE NEAR THE SEASONAL AVERAGES IN THE MID TO UPPER
80S.
THE NEXT SLIGHT CHANCE OF RAIN IS EXPECTED TO RETURN ABOUT NEXT
WEDNESDAY AS SOME MOISTURE RETURN FROM THE GULF OF MEXICO MAY
ALLOW FOR SOME ISOLATED DIURNAL SHOWERS OR THUNDERSTORMS. 22/TD
&&
.AVIATION...
CONVECTION HAS MADE A LITTLE MORE SOUTHWARD PROGRESS THAN WAS
ANTICIPATED 24 HOURS AGO. EXPECT TSRA TO AFFECT KMCB WITHIN THE NEXT
HOUR...AND WE MAY NEED AN AMENDMENT TO ADD IT TO KBTR SHORTLY AS
WELL. CONVECTION IS STRETCHING ALMOST EAST-WEST AT THIS TIME AND
SOME QUESTION WHETHER IT WILL DEVELOP FAR ENOUGH SOUTH TO AFFECT ANY
OTHER TERMINALS THIS MORNING. THAT BEING SAID...WHEREVER THE
CONVECTION DIES WILL SERVE AS A FOCUS FOR POTENTIAL CONVECTIVE
REDEVELOPMENT THIS AFTERNOON. NOT SURE THE CONVECTION WILL BE
WIDESPREAD ENOUGH TO REACH KGPT AND KHUM...BUT WILL CARRY MENTION IN
THE AFTERNOON ELSEWHERE.
OUTSIDE OF CONVECTION...MVFR CONDITIONS ARE POSSIBLE THROUGH ABOUT
18Z. BEYOND 00Z...EXPECT DIMINISHING TREND IN CONVECTION...AND WITH
ONSHORE FLOW POTENTIALLY DISRUPTED...STRATUS MAY NOT BE AS MUCH OF
AN ISSUE THURSDAY MORNING. 35
&&
.MARINE...
WHILE HIGH PRESSURE REMAINS OVER THE GULF...A WEAK FRONTAL BOUNDARY
WILL APPROACH THE COAST AND BECOME STATIONARY. HIGH PRESSURE WILL
BRIDGE ACROSS THE FRONT FRIDAY INTO SATURDAY...WITH FLOW BECOMING
OFFSHORE. THERE IS SOME POTENTIAL...ESPECIALLY IN THE EASTERN
WATERS...OF A PERIOD OF EXERCISE CAUTION CONDITIONS FRIDAY NIGHT
INTO SATURDAY MORNING AS DRIER AIR WORKS IN. ONSHORE FLOW RETURNS
SUNDAY NIGHT AND WILL CONTINUE THROUGH MUCH OF NEXT WEEK. 35
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
MONITORING RIVER FLOODING.
MONITORING CONVECTION AND HEAVY RAINFALL TRENDS.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 86 65 91 63 / 60 10 20 20
BTR 86 68 92 68 / 60 10 20 10
ASD 85 68 89 66 / 60 10 20 10
MSY 85 71 89 70 / 40 10 20 10
GPT 83 69 87 67 / 40 20 20 10
PQL 85 67 89 65 / 30 20 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 22, 2:13 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 AM CDT WED MAY 22 2013
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-222015-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
313 AM CDT WED MAY 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF SOUTHEAST LOUISIANA EARLY THIS
MORNING...MAINLY TO THE NORTH OF INTERSTATE 12. FREQUENT
LIGHTNING...WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN ARE POSSIBLE
WITH THE STRONGER STORMS. AREAS THAT SEE REPEATED THUNDERSTORMS
COULD SEE AS MUCH AS THREE INCHES OF RAIN IN A COUPLE OF
HOURS...WHICH COULD PRODUCE TEMPORARY STREET FLOODING.
CONVECTION IS EXPECTED TO WEAKEN OR DISSIPATE THIS MORNING...BUT
MAY REDEVELOP BY MID-AFTERNOON. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE...WITH GUSTY TO DAMAGING WINDS BEING
THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED THUNDERSTORMS ARE EXPECTED THURSDAY. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...ONE OR TWO STRONG STORMS WILL
BE POSSIBLE. THE MAIN THREATS WILL BE FREQUENT LIGHTNING AND GUSTY
WINDS.
FOR THE PERIOD FRIDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 22, 1:24 AM CST, 3 hours 11 minutes before
LAZ035-036-MSZ068-069-220830-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
224 AM CDT WED MAY 22 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...EAST FELICIANA PARISH...WEST FELICIANA
PARISH...
AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES
NORTHWEST OF LIBERTY TO 11 MILES NORTH OF ST. FRANCISVILLE...MOVING
EAST AT 20 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSBY...SPILLMAN...GLOSTER...CENTREVILLE...NORWOOD...
LIBERTY...FELPS AND SMITHDALE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 2:17 AM CST, 2 hours 18 minutes before
MSZ069>071-220915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
317 AM CDT WED MAY 22 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...PIKE COUNTY...
AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF LIBERTY TO LIBERTY TO 9 MILES NORTHEAST OF CLINTON...MOVING
EAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SMITHDALE...GILLSBERG...SUMMIT...MCCOMB...MCCOMB AIRPORT...
MAGNOLIA...TYLERTOWN AND SALEM
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 2:29 AM CST, 2 hours 6 minutes before
LAZ035>037-220930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 AM CDT WED MAY 22 2013
...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING ST. HELENA
PARISH...EAST FELICIANA PARISH...WEST FELICIANA PARISH...
AT 326 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
NORTH OF JACKSON TO 7 MILES WEST OF ZACHARY...MOVING EAST AT 30 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...JACKSON...SLAUGHTER...NORWOOD...CLINTON...FELPS...DARLINGTON
AND EASLEYVILLE
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, May 22, 4:21 AM CST, 14 minutes before
LAZ037-048-050-221115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
521 AM CDT WED MAY 22 2013
...STRONG THUNDERSTORM MOVING EAST AFFECTING ST. HELENA PARISH...EAST
BATON ROUGE PARISH...LIVINGSTON PARISH...
AT 518 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ABOUT 3 MILES NORTHWEST OF BAKER...MOVING EAST
AT 25 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BATON ROUGE
AIRPORT...BAKER...ZACHARY...GREENWELL SPRING...PRIDE AND WATSON
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Event by event
1 flash flood, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, East Feliciana
- When
- May 22, 4:35 AM CST to 6:00 AM CST
- Where
- East Feliciana County, Jackson to 1.42 mi SE of Gurley
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 30.830, -91.220
Flooding was reported on Highway 68 and Highway 19 just northeast of Jackson.
Lightning, Assumption
- When
- May 22, 7:15 AM CST
- Where
- Assumption County, 1.19 mi NW of Bayou Corner
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 30.034, -91.162
Lightning started a fire in an empty house near Bayou Corne. The home was empty due to sink hole evacuations. Event time estimated based on radar.
Thunderstorm Wind, Assumption
- When
- May 22, 12:02 PM CST
- Where
- Assumption County, 0.88 mi WNW of Boeuf
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 29.675, -91.093
An industrial service company just north northeast of Amelia had considerable roof damage to a couple of metal buildings. One building lost much of it's roof. Three power poles were also snapped.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New York, May 22, 20131 injured · $200,000 · 2.5 in hail · 52 events
- Hail and Damaging Winds in Louisiana, May 22 to 23, 2013$315,000 · 89 kt wind · 7 events
- Hail and Damaging Winds in New York, May 22, 2013$123,000 · 1.75 in hail · 24 events
- Damaging Winds in West Virginia, May 22, 20132 injured · $126,000 · 65 kt wind · 2 events
- Hail and Damaging Winds in Pennsylvania, May 22, 2013$93,000 · 53 kt wind · 24 events
- Hail and Damaging Winds in Pennsylvania, May 22, 2013$142,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in New York, May 22, 2013$100,000 · 60 kt wind · 16 events
- Flood and Hail in Vermont, May 22, 20131 injured · $67,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in New York, May 22, 2013$45,000 · 1 in hail · 9 events
- Hail and Damaging Wind in Massachusetts, May 22, 2013$30,000 · 2.25 in hail · 7 events
- Dust Devil in New Mexico, May 22, 2013$30,000 · 1 event
- Hail and Damaging Winds in North Carolina, May 22, 2013$15,000 · 1 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453513, 453521, 453528.